MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VANGUARD POSTERIOR STABILIZED E1 TIBIAL BEARING 16MM X 79/83MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. VANGUARD POSTERIOR STABILIZED E1 TIBIAL BEARING 16MM X 79/83MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/16/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a knee arthroplasty revision due to post-operative fracture of the tibial bearing post.Attempts have been made, however, no additional information is available.
 
Additional Manufacturer Narrative
(b)(4).D10 - concomitant devices - unknown vanguard femoral component catalog #: ni lot #: ni, unknown biomet tibial tray catalog #: ni lot #: ni.The complainant has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, d6a, d10, g3, g6, h2, h11.D10 - concomitant devices - biomet tibial tray 83mm catalog #: 141226 lot #: j6890060, vanguard posterior stabilized femoral component 75mm right catalog #: 183114 lot #: 413930, vanguard femoral pegs set of 2 catalog #: 183099 lot #: 131210, biomet series a standard 3 peg patella 34mm catalog #: 184766 lot #: 887900.
 
Event or Problem Description
It was reported that the patient underwent a knee arthroplasty revision due to fracture of the tibial bearing post approximately four (4) years post-operatively.Attempts have been made, however, no additional information is available.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h11.Photographic evaluation confirmed that the post of the explanted bearing had fractured off.The device history records were reviewed and no discrepancies were identified.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
VANGUARD POSTERIOR STABILIZED E1 TIBIAL BEARING 16MM X 79/83MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23487013
Report Number0001825034-2025-03494
Device Sequence Number10526853
Product Code JWH
UDI-Device Identifier00880304466135
UDI-Public(01)00880304466135(17)211102(10)930330
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K113550
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2021
Device Model NumberN/A
Device Catalogue NumberEP-183666
Device Lot Number930330
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2025
Supplement Date Received by Manufacturer10/16/2025
03/10/2026
Initial Report FDA Received Date11/06/2025
Supplement Report FDA Received Date12/12/2025
03/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.; SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age62 YR
Patient SexMale